Missouri, 2011

Flooding and Hail in Missouri, July 2 to 4, 2011

July 2 to 4, 2011 · NWS SGF · 31 events in 10 counties and zones

A weak cool front that became stationary across the Ozarks and southeastern Kansas interacted with a very unstable airmass. Isolated strong to severe pulse storms occurred across the Ozarks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
$10,000
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A weak cool front that became stationary across the Ozarks and southeastern Kansas interacted with a very unstable airmass. Isolated strong to severe pulse storms occurred across the Ozarks. Reports of hail up to golf ball size, isolated wind damage and heavy rainfall were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 2, 5:06 PM CST, 22 minutes earlier.

Area forecast discussion, Jul 2, 5:06 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT SAT JUL 2 2011

...UPDATE TO AVIATION...

.DISCUSSION...
/ISSUED 115 PM CDT SAT JUL 2 2011/

A VEERED...MORE WESTERLY SFC WIND AHEAD OF SFC TROUGH/COLD FRONT
OVER NORTHERN MO HAS ALLOWED DRIER AIR TO ADVECT A BIT DEEPER INTO
THE MO OZARKS EARLY THIS AFTERNOON...BUT HAS ALSO ALLOWED
TEMPERATURES TO PUSH UP TO NEAR 100 OVER WESTERN SECTIONS OF THE
CWFA BY 1 PM. RECORD HIGHS AT KJLN (103...1954) AND KSGF
(100...1933) WILL BE PUSHED TODAY. SOME ISOLATED PULSE TYPE
CONVECTION HAS DEVELOPED SOUTH-EAST OF KSGF WHERE A BIT MORE
ABUNDANT LOW LEVEL MOISTURE RESIDES. WATER VAPOR METSAT IMAGERY
SHOWS BETTER UPPER LEVEL MOISTURE OVER THE REGION TODAY...SO
UPDRAFTS HAVE A BETTER CHANCE TO BE SUSTAINED VERSUS THE PAST
COUPLE OF DAYS. VERY WEAK/NIL VERTICAL SHEAR WILL LIKELY LIMIT A
SUSTAINED SEVERE THREAT...BUT DOWNBURST WINDS MAY BE POSSIBLE WITH
STRONGER UPDRAFTS.

THE WEAK COLD FRONT...ROUGHLY FROM NORTHERN IL TO CNTRL KS WILL
PUSH SLOWLY SOUTH INTO THE NORTHERN CWFA LATER TODAY THEN TO THE
I-44 CORRIDOR BU 06Z. ATTM...MAIN AXIS OF SFC CONVERGENCE IS OVER
NORTHERN MO/NORTHEAST KS SO WILL WATCH HOW FAR THIS CONVERGENCE ZONE
DROPS SOUTH THIS AFTERNOON. BY 06Z...ONLY A WEAK SFC CONVERGENCE
IS DEPICTED BY THE GFS. ATTM...LOOKS LIKE DIURNALLY DRIVEN
CONVECTIVE CHANCES WITH THE FRONT WILL OCCUR MAINLY OVER THE
NORTHERN CWFA THROUGH THIS EVENING. A MODEST LOW LEVEL JET AND
ISENTROPIC ASCENT WITHIN THE ELEVATED BAROCLINIC ZONE NORTH OF
THE SFC FRONT MAY SUPPORT A STORM CLUSTER OR MCS OVER EASTERN
NEB/WESTERN IA LATE TONIGHT AND SUNDAY MORNING. POTENTIALLY SOME
WEAKER CONVECTION WITH THE VEERING LOW LEVEL FLOW AND RESULTANT
WEAK CONVERGENCE MAY RESULT IN SOME CONVECTION FARTHER TO THE
SOUTHEAST INTO MO LATE TONIGHT INTO EARLY SUNDAY.

THE WEAK FROPA AND CLOUD COVER WILL KEEP TEMPERATURES A BIT COOLER
FOR SUNDAY AND THE PLAN IS TO EXPIRE THE HEAT ADVISORY AS PLANNED
AT 7 PM. WENT PRETTY CLOSE TO A GFS AND NAM MOS CONSENSUS IN THE
NEAR TERM THROUGH MONDAY.

FOR SUNDAY/SUNDAY NIGHT...THE FCST PICTURE IS A LITTLE MUDDLED. CLOUD
COVER AND CONTINUED WEAK ISENTROPIC ASCENT WILL LEAD TO A
POTENTIALLY DIFFICULT FCST. AGAIN...DIURNALLY DRIVEN CONVECTION
WILL BE POSSIBLE NEAR LOW LEVEL CONVERGENCE BOUNDARIES AND WHAT IS
LEFT OF THE FRONT SUNDAY AFTERNOON/EVENING...AND NOCTURNALLY LOW
LEVEL FLOW DRIVEN ELEVATED CONVECTION WILL AGAIN BE POSSIBLE LATE
SUNDAY NIGHT INTO EARLY MONDAY. GENERAL ASCENT WILL BE AIDED BY A
SHORTWAVE MOVING ESE AROUND THE RETROGRADING UPPER RIDGE THROUGH
THE MIDWEST AND LOWER MO/MID MS RIVER VLYS BY SUNDAY EVENING.

IN THE WAKE OF THE WEAK SHORTWAVE PASSAGE...WE MAY SEE A BREAK IN
MORE ABUNDANT CONVECTION OUTSIDE OF SOME DIURNAL SHRA/TSTM MONDAY.
WITH THE UPPER RIDGE STILL PROGGED TO SET UP OVER THE WESTERN
CONUS...OUR REGION WILL BE UNDER N-NW MID LEVEL FLOW. ANOTHER
SHORTWAVE AND WEAK FROPA WILL BE POSSIBLE WED/WED NIGHT WITH THE FRONT
STALLING SOUTH OF THE REGION THU-FRI. THE WED-WED NIGHT PERIOD IS
THE EASIEST TO KEY ON FOR ADDITIONAL TSTM CHANCES IN LATER
PERIODS. BEYOND THAT...BETTER CHANCES IN GENERAL MAY BE
NOCTURNAL...BUT VERY HARD TO PINPOINT.

DSA

&&

.AVIATION...

FOR THE 00Z TAFS...SCATTERED PULSE THUNDERSTORMS CONTINUE TO
DEVELOP THROUGHOUT THE MISSOURI OZARKS IN THE MOIST UNSTABLE
AIRMASS. BOTH SGF/BBG WILL HAVE VCTS IN FOR A COUPLE/FEW HOURS AT
THE ONSET OF THE TAFS THIS EVENING AND WILL MONITOR FOR ANY
MOVEMENT TOWARDS THE TERMINAL LOCATIONS. AS INSTABILITY WANES
DURING THE MID TO LATE EVENING SHOULD SEE PULSERS DIMINISH.
ADDITIONAL CONVECTION WILL NEED TO BE MONITORED OVERNIGHT AS COLD
FRONT PUSHES SOUTH INTO THE FORECAST AREA. HAVE ADDED CB WORDING
TO SUNDAY AFTERNOON AT ALL 3 SITES.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
     077>083-088>095-101>104.

KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jul 2, 11:20 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT SAT JUL 2 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1220 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 ELEVATED RISK FOR EXTREME HEAT.
 LIMITED RISK FOR LIGHTNING.
 ELEVATED RISK FOR LARGE HAIL.
 ELEVATED RISK FOR DAMAGING THUNDERSTORM WIND.

DISCUSSION...

EXCESSIVE HEAT WILL PERSIST ACROSS THE OUTLOOK AREA THROUGH
THIS AFTERNOON. HIGH TEMPERATURES WILL WARM WELL INTO THE 90S...
WITH AFTERNOON HEAT INDEX VALUES RANGING BETWEEN 100 AND 107.

A WEAK COOL FRONT WILL MOVE SOUTH INTO CENTRAL MISSOURI TONIGHT.
STRONG INSTABILITY FROM DAYTIME HEATING MAY LEAD TO STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT FROM MID AFTERNOON THROUGH THIS
EVENING...ESPECIALLY NEAR THE FRONT OVER CENTRAL MISSOURI. THE
MAIN POTENTIAL STORM HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.
IN GENERAL THE SEVERE WEATHER RISK IS LIMITED...BUT WILL BE
LOCALLY ELEVATED NEAR THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SLIGHTLY COOLER WEATHER IS EXPECTED SUNDAY AND MONDAY WITH A
FRONT MOVING SOUTHEAST INTO THE REGION. HOWEVER...AFTERNOON HEAT
INDEX VALUES NEAR 100 DEGREES WILL BE POSSIBLE OVER PARTS OF
SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY THROUGH MONDAY WITH THE WEAK FRONT EXPECTED TO BE
POSITIONED NEAR OR OVER THE REGION. THERE WILL BE SEVERAL CHANCES
FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK WITH
ISOLATED STRONG TO SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH
TONIGHT...HOWEVER...SPOTTERS SHOULD KEEP AN EYE ON RADAR TRENDS
FOR POTENTIAL LOCALIZED ACTIVATION OVER CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Jul 2, 1:01 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT SAT JUL 2 2011

MOZ082-097-021930-
HOWELL MO-TEXAS MO-
201 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWELL AND SOUTH
CENTRAL TEXAS COUNTIES UNTIL 230 PM CDT...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLEAR SPRINGS...OR 8 MILES NORTHEAST OF
WILLOW SPRINGS...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND
DOWNBURST WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTH CENTRAL
HOWELL AND SOUTH CENTRAL TEXAS COUNTIES.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3706 9172 3699 9197 3714 9203 3721 9182
TIME...MOT...LOC 1901Z 336DEG 5KT 3709 9188

HATCH
Special weather statement, Jul 2, 3:17 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT SAT JUL 2 2011

MOZ081-022145-
LACLEDE MO-
417 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE COUNTY
UNTIL 445 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF SLEEPER...OR 9 MILES NORTH
OF LEBANON...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE SLEEPER.

INTERSTATE 44 BETWEEN MILE MARKERS 131 AND 139 WILL ALSO BE IMPACTED
BY THIS STORM.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3784 9260 3782 9257 3780 9256 3781 9252
      3777 9250 3771 9264 3786 9274 3787 9261
TIME...MOT...LOC 2117Z 339DEG 3KT 3781 9262

BOXELL
Special weather statement, Jul 2, 4:38 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT SAT JUL 2 2011

MOZ068-022300-
HICKORY MO-
538 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HICKORY COUNTY UNTIL 600
PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESTON...OR 5 MILES EAST OF HERMITAGE...
MOVING WEST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE PRESTON.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL...STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3799 9311 3790 9312 3790 9318 3788 9318
      3788 9319 3790 9333 3800 9329
TIME...MOT...LOC 2237Z 094DEG 2KT 3793 9323

BOXELL
Special weather statement, Jul 2, 5:25 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT SAT JUL 2 2011

MOZ090-091-030000-
GREENE MO-WEBSTER MO-
625 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREENE AND
SOUTHWESTERN WEBSTER COUNTIES UNTIL 700 PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF TURNERS...OR 7 MILES SOUTH OF
STRAFFORD...MOVING WEST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE EXTREME NORTHEASTERN SPRINGFIELD AND
TURNERS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3712 9318 3724 9319 3725 9300 3712 9297
TIME...MOT...LOC 2325Z 070DEG 6KT 3718 9309

BOXELL

The radar

The Springfield radar (KSGF), 25 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

18 hail, 11 thunderstorm wind, 2 flood. Local standard time, as filed.

Hail, Greene

When
July 2, 5:28 PM CST
Where
Greene County, 0.88 mi NE of Springfield Bar H Ar
Measured
1.75 in hail
Crop damage
$10,000
Reported by
Public
Coordinates
37.190, -93.120

Golf ball size hail covered the ground up to an hour after falling. Hail destroyed fruit trees and crops at a local orchard.

Hail, Greene

When
July 2, 5:35 PM CST
Where
Greene County, 0.55 mi E of Springfield Bar H Ar
Measured
0.88 in hail
Reported by
Public
Coordinates
37.180, -93.120

Hail, Vernon

When
July 2, 6:08 PM CST
Where
Vernon County, 1.29 mi ENE of Harwood
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.960, -94.150

Hail, St. Clair

When
July 2, 6:10 PM CST
Where
St. Clair County, 0.69 mi N of Harper
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.080, -93.520

Hail, Vernon

When
July 2, 6:30 PM CST
Where
Vernon County, 2.07 mi S of Schell City
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
37.990, -94.120

Thunderstorm Wind, Vernon

When
July 2, 6:30 PM CST
Where
Vernon County, 2.07 mi S of Schell City to 2.64 mi SSE of Schell City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.990, -94.120

Several large trees were reported down along Highway AA.

Hail, Cedar

When
July 2, 7:03 PM CST
Where
Cedar County, 0.55 mi E of Cedar Spgs
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.870, -93.890

Hail, Vernon

When
July 2, 7:28 PM CST
Where
Vernon County, 1.77 mi ENE of Fair Haven
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.990, -94.150

Hail covered the ground.

Hail, Greene

When
July 3, 1:46 PM CST
Where
Greene County, 1.3 mi ENE of Mulroy
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.260, -93.150

Hail, Camden

When
July 3, 1:55 PM CST
Where
Camden County, 0.88 mi NE of Camdenton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.010, -92.740

Flood, Greene

When
July 3, 1:58 PM CST to 5:14 PM CST
Where
Greene County, Strafford to 0.24 mi S of Strafford
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.270, -93.120

One to two inches of water was reported flowing over several roads in the town of Strafford.

Hail, Camden

When
July 3, 2:00 PM CST
Where
Camden County, 1.49 mi SSE of Camdenton
Measured
1 in hail
Reported by
Public
Coordinates
37.980, -92.740

Hail, Camden

When
July 3, 2:00 PM CST
Where
Camden County, 0.88 mi NE of Camdenton
Measured
1.75 in hail
Reported by
Public
Coordinates
38.010, -92.740

Hail, Camden

When
July 3, 2:02 PM CST
Where
Camden County, 2.34 mi SSW of Green Bay Terrace
Measured
1 in hail
Reported by
Public
Coordinates
38.070, -92.790

Hail, Greene

When
July 3, 2:29 PM CST
Where
Greene County, Springfield
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.200, -93.300

Hail, Greene

When
July 3, 2:31 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.200, -93.290

Spotter reported golf ball sized hail at Walnut and Kansas Expressway.

Hail, Pulaski

When
July 3, 4:09 PM CST
Where
Pulaski County, 2.73 mi E of Big Piney
Measured
0.88 in hail
Reported by
Public
Coordinates
37.670, -92.050

Hail, Texas

When
July 3, 4:25 PM CST
Where
Texas County, 1.49 mi NNE of Roby
Measured
1 in hail
Reported by
State Official
Coordinates
37.540, -92.140

Hail, Vernon

When
July 3, 4:57 PM CST
Where
Vernon County, 4.18 mi N of Arcadia
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.730, -94.590

Thunderstorm Wind, Vernon

When
July 3, 5:02 PM CST
Where
Vernon County, 1.38 mi N of Arcadia to 1.47 mi NNE of Arcadia
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
37.690, -94.600

Several large trees down were reported down and shingle damage was reported to one home near the intersection of Highways T and FF.

Thunderstorm Wind, Barton

When
July 3, 5:13 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.560, -94.520

The Emergency Manager reported multiple large trees uprooted in town. No damage was reported.

Thunderstorm Wind, Vernon

When
July 3, 5:17 PM CST
Where
Vernon County, 0.74 mi ENE of Nevada to 1.02 mi NE of Nevada
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.832, -94.357

Several power lines reported down on Cedar Street as the result of large, falling tree limbs.

Thunderstorm Wind, Barton

When
July 3, 5:20 PM CST
Where
Barton County, 4.87 mi N of Irwin
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.650, -94.290

A steel highway sign had its securing bolts sheared off by high winds and the sign was blown over on to the road.

Thunderstorm Wind, Vernon

When
July 3, 5:20 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.840, -94.350

A large tree was reported down across Main Street.

Thunderstorm Wind, Vernon

When
July 3, 5:22 PM CST
Where
Vernon County, 2.14 mi NNE of Sheldon
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
37.700, -94.290

A large metal sign was blown over on Highway 71 at County Road DD.

Thunderstorm Wind, Barry

When
July 3, 6:50 PM CST
Where
Barry County, 0.88 mi SW of Monett
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.910, -93.930

Several large trees were reported down about 1 mile south of Highway 60 near Highway 37.

Thunderstorm Wind, Barry

When
July 3, 6:50 PM CST
Where
Barry County, 0.55 mi W of Monett
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
36.920, -93.930

Power lines, poles and large trees were reported down within the city of Monett.

Flood, Greene

When
July 3, 7:14 PM CST to July 4, 12:00 AM CST
Where
Greene County, Strafford to 0.5 mi S of Strafford
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.270, -93.120

The Strafford Police Department reported minor flooding, with one to two inches of standing water on many streets in town.

Thunderstorm Wind, Douglas

When
July 3, 8:34 PM CST
Where
Douglas County, 1.8 mi ESE of Merritt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.890, -92.840

A large tree was reported down across Highway 76 at Beaver Creek near the Highway 76 and Highway T intersection.

Hail, Texas

When
July 4, 3:30 PM CST
Where
Texas County, 1.49 mi SSE of Evening Shade
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
37.560, -92.140

Thunderstorm Wind, Douglas

When
July 4, 10:28 PM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.950, -92.660

A large tree was reported down by a spotter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307285, 306919, 306920, 306921, 306922, 306936, 306923, 306924, 306925, 306926, 307225, 306927, 306928, 306929, 306930, 306931, 306932, 306933, 306934, 310229, 306935, 310230, 310231, 310232, 310263, 310265, 310268, 310270, 310266, 307286, 310267.